Need to know if anyone's child under the age of 7 is or has taken this medicine . If so has there been ANY behaivor problems and any other side effects related to singulair in children. Please help, desperatly needing some answers. thank you .. jody
Last edited by mod-anon; 04-05-2008 at 06:45 AM.
Reason: edited text size
My daughter took it when she was three. It bothered her sleep. I think that it gave her nightmares (it was 3 years ago, its hard to remember). I gave it to her in the morning then after realizing this and it didn't interfere with her sleep (we only had to give it to her for a week since she couldn't take Zyrtec due to allergy testing). It also interfered with her GI tract. I think that it made her nauseated and she ate a lot less and if I remember correctly it gave her constipation. Is your child having side effects?
If you go to the Asthma board, you'll see a thread on Singulair for children. It might help. A web search on Singulair side effects will also give you good information. I understand it can really change a child's personality, causing aggression, etc.
Thank you for the response. I do appreciate this. Yes my sons behaivor has become aggresive (and I strongly don't believe it's just a stage) The thing that I am dumb founded about is he seems to only show outbursts in school.
The unknown is frustrating and heartbreaking. We have looked at every possible reason, school work, teachers,and other students. Only to come up with no rhyme no reason.
thanks again for the support and always in need of any advice
I just got the singulair insert and remebered this question and yes it is listed in the insert package that it can cause irratibility. Interesting-I never knew this. If you do not have the blue insert-ask the pharmacist.
Hi Mother'sLove--My son is 19 and I got him off of Singulair this past winter. He had taken it for about a year before that and stopped for about a couple of weeks. When he went back on it, he became very agitated, couldn't sleep and was becoming severely depressed--almost a paradoxical effect. I yelled at his doctor for putting him on this med in the first place. Just because a drug is new doesn't mean it's good. My allergist wanted me on it, too for allergies (my son was on it for asthma). I took it for about 10 days--didn't like how I felt. It was poison in our systems(I'm 50; he's 19). It may be a blessing for some, just not for us. Take care--Hopeto
i gave it to my three year old son and within an hour of him taking it he became very aggresive toward his 1 1/2 year old sister. he pinned her to the floor and when she started crying he sat on her face to where i had to go and restrain him and take him off of her. i took them to the doctor for cold like symptoms and that is what they said to give them. then when i gave it to her she went from being cute and playful to her being mean and aggressive. she has thrown alot of temper tantrums which she never used to do until they put her on that medicine. neither one of my kids have ever been really aggressive until he started the singulair. sometimes it is to the point to where i have to restrain him so he cant hurt himself or his sister.
Please please please do more research on this drug. I would NEVER purposely try to scare anyone...especially those with young children.
However; there is a new warning with Singulair's side effects. Some include depression and suicide. I do not know how this effects children, so please bare with me. Just please do some more research. I was on about 4-5 years ago and just never felt "normal." I quickly got off of it. Maybe check into something else for your child.
OMG After reading this thread I did a search for side effects and I found page upon page of parents saying their child had severe personality changes after starting singulair and how they stopped shortly after stopping the drug. I'm stopping my son tonight and see how his behavior changes in the next few weeks. He's been on it for approx 2 yrs and I haven't been able to figure out why he's had such a drastic change in behavior it was even suggested that he was psychotic a therapist.I posted on the mental health board searching for answers. God bless you for starting this thread thank you so much I would've gone on blindly feeding him the very thing has been making him sick.
Do your own search you'll scared to pieces.
I'm an adult and it caused suicidal depression and nightmares in me. Not your ordinary nightmares, but the kind where you wake up suddenly and go NO NO NO, and it stays with you for days. I've spoken to many parents of kids with Asperger's and told of my experience, and at least 3 had children who were experiencing nightmares since starting the Singulair. Once I suspected the meds caused it, I realized that within an hour of taking the tablet, I started crying and having very negative thoughts. I only took it about a couple of weeks, and when I stopped all the side effects stopped pretty much immediately.
I didn't realize there were so many side effects until this latest warning came up, but it is frightening to know just how many have afffected me - especially the tremors. I was quite convinced I had early Parkinsons. I had stopped taking it before the warning about it being investigated for it's relationship to suicides and the tremors are gone and I can actually write a check without being totally embarassed by my shaky writing. I have also noticed that I am not as "down" as I was when I was on it. Quite frankly, I think the fewer drugs that you as an individual can take to keep your illnesses under control the better, rather than a one size fits all approach.
Well it's been a week since I took myson off of the Singulair and the change is obvious. He's not having so many crying fits, or anger issues. He says he feels less stressed at school, no more talking about death, no more angry drawings, no more pretending to be a purple dragon or odd movements. But the most amazing thing is no more fits in the waiting at the Dr after the allergy shots. Last week he screamed and cried for a good 20 min and was using foul language. yesterday he was the sweet boy I use to know and he said that hurt a little bit. I also took him off of the zyrtec a few days later after finding the same warning buried in the pamphlet on pg 4.
What amazed me even more was that the study for side effects was only 4- 12 weeks can you all believe that???? Remember when it wasn't about the money and they studied a drug for 10 yrs before putting it out?